Tags

,

If things just couldn’t get more fun than they already are, today I saw an ophthalmologist about my excessive tearing caused by the drug Docetaxol or Taxotere – forever after to be called Taxotears. After sticking a syringe into both tear ducts and attempting to flush them with saline, I got the news that one tear duct is almost complete closed from scarring and the other has major stenosis. This is a common side effect of Taxotears for people who have weekly infusions and relatively rare for people like me who go for treatment every three weeks. Well, I just must be the luckiest gal because it now looks like I have to have bilateral lacrimal obstruction surgery. (Are you f’ing kidding me???)  The procedure, performed under general anesthesia, involves running a teeny-tiny hose (a stent) from your tear duct down through the lacrimal sac. This stent stays in place for awhile and (please, Lord) when the stents are removed, the problem will go away. Otherwise, they have to put in permanent glass tubes – but since that’s not going to happen, there’s no need to explain.

When I got the news, I cried like a baby – although you wouldn’t be able to tell the difference from what’s normally pouring out of my eyes! The idea of having this surgery in the midst of three more full-on chemotherapies over the next 9 weeks is just unbelievable. And yet, it’s scheduled now for April 20th. Tomorrow I go in for my pre-chemo blood work prior to Wednesday’s infusion and I hope to get more info from my oncologist. I did ask the eye doc and he says there’s no way this could have been prevented. As you can imagine, I’m none-to-happy about pouring more of this toxic chemo into my system. All I can say is  “Pass the tissues, I got issues.”